MAUDE Adverse Event Report: STERIS CORPORATION V.MUELLER; GERZOG MALLET

STERIS CORPORATION V.MUELLER; GERZOG MALLET
Model Number OS1512
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris has requested the device subject of the reported event be sent back for evaluation.Investigation of this event is in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure, their gerzog mallet became "dented" and metal "slivers" were observed around the patient.User facility personnel performed an x-ray and confirmed no metal was present in the patient.No report of injury.
 
Additional Manufacturer Narrative
The gerzog mallet subject of the reported event was returned for evaluation.Evaluation results determined that the mallet had been mishandled (likely dropped).The steel casing was heavily dented and the lead insert was severely deformed.The instructions for use states, "avoid mechanical shock or overstressing the devices." "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." steris performed in-service training with user facility personnel on the proper use and operation for the gerzog mallet.No additional issues have been reported.

Brand Name
V.MUELLER
Common Device Name
GERZOG MALLET
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key20147858
Report Number1527821-2024-00011
Device Sequence Number14521849
Product Code HXL
UDI-Device Identifier10885403102493
UDI-Public(01)10885403102493(10)A24XKA
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOS1512
Device Catalogue NumberOS1512
Device Lot Number(10)A24XKA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown